# SDR 2020FA0000006

- Difficulty date: October 28, 2019
- Submitted: January 8, 2020
- Operation: General aviation
- Aircraft: N37127
- Make and model: Cessna 404
- Aircraft serial: 4040114
- Engine: Cont GTSIO520F
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE DEVELOPED LOW OIL PRESSURE IN FLIGHT APPROX 20 PSI.  REMOVED AND CLEANED OIL PRESSURE RELIEF PLUNGER.  FOUND CARBON BITS IN OIL FROM CAVITY.  
ABOUT 20 HOURS LATER THE LOW OIL PRESSURE RETURNED.  REMOVED OIL PRESSURE RELIEF PLUNGER.  MORE CARBON BITS FOUND IN OIL FROM THE CAVITY.  CLEANED CAVITY AND INSTALLED NEW PLUNGER, SPRINGER AND SEAT.  OIL AND FILTER CHANGED.  1.1 HOURS LATER LOW OIL PRESSURE.  THIS TIME THE NEW PLUNGER IS BADLY PITTED FROM DEBRIS AND FLAKES OF METAL ARE FOUND IN THE OIL FROM THE CAVITY.  ENGINE REMOVED FROM SERVICE UNTIL THE SOURCE OF THE MATERIAL CAN BE DETERMINED.  SENT OIL PUMP TO CONTINENETAL FOR EVALUATION.  THE ENGINE HAS BEEN IN SERVICE SINCE 05/2018.  IT IS FACTORY REBUILT ENGINE.
